Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 6, 2012, 9:05 PM HST. It took effect at Aug 7, 2012, 4:00 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2012, 9:05 PM HST (07:05 UTC)
- In effect from
- Aug 7, 2012, 4:00 AM HST
- Expired
- Aug 10, 2012, 3:20 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
980 WHHW70 PHFO 070705 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 905 PM HST MON AUG 6 2012 ...STRENGTHENING PRESSURE GRADIENT ACROSS THE ISLANDS... .A SMALL UPTICK IN THE PRESSURE GRADIENT OVER THE STATE WILL BOOST TRADE WINDS IN THE TYPICALLY WINDIER COASTAL ZONES. PHZ119>121-123-124-072015- /O.NEW.PHFO.SC.Y.0037.120807T1600Z-120808T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 905 PM HST MON AUG 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST WEDNESDAY. * WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
994 WHHW70 PHFO 071331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE AUG 7 2012 ...STRENGTHENING PRESSURE GRADIENT ACROSS THE ISLANDS... .A SMALL UPTICK IN THE PRESSURE GRADIENT OVER THE STATE WILL BOOST TRADE WINDS IN THE TYPICALLY WINDIER COASTAL ZONES. PHZ119>121-123-124-080245- /O.EXT.PHFO.SC.Y.0037.120807T1400Z-120809T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 AM HST TUE AUG 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
398 WHHW70 PHFO 080132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST TUE AUG 7 2012 ...STRENGTHENING PRESSURE GRADIENT ACROSS THE ISLANDS... .A SMALL UPTICK IN THE PRESSURE GRADIENT OVER THE STATE WILL BOOST TRADE WINDS IN THE TYPICALLY WINDIER COASTAL ZONES. PHZ119>121-123-124-081445- /O.CON.PHFO.SC.Y.0037.000000T0000Z-120809T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 332 PM HST TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
201 WHHW70 PHFO 081324 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST WED AUG 8 2012 PHZ119>121-123-124-090230- /O.CON.PHFO.SC.Y.0037.000000T0000Z-120809T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 324 AM HST WED AUG 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
318 WHHW70 PHFO 090129 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST WED AUG 8 2012 PHZ119>121-123-124-091430- /O.EXT.PHFO.SC.Y.0037.000000T0000Z-120810T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 329 PM HST WED AUG 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
749 WHHW70 PHFO 091330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU AUG 9 2012 PHZ119>121-123-124-100230- /O.CON.PHFO.SC.Y.0037.000000T0000Z-120810T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST THU AUG 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
114 WHHW70 PHFO 100137 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST THU AUG 9 2012 PHZ119>121-123-124-101445- /O.EXT.PHFO.SC.Y.0037.000000T0000Z-120811T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 337 PM HST THU AUG 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...EAST TO NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
540 WHHW70 PHFO 101323 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST FRI AUG 10 2012 PHZ119>121-123-124-110230- /O.CON.PHFO.SC.Y.0037.000000T0000Z-120811T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 323 AM HST FRI AUG 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST TO NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
570 WHHW70 PHFO 110120 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 PM HST FRI AUG 10 2012 PHZ119>121-123-124-110230- /O.CAN.PHFO.SC.Y.0037.000000T0000Z-120811T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 320 PM HST FRI AUG 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 8:30 PM HST, 35 minutes earlier.
Area forecast discussion, Aug 6, 8:30 PM HST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON AUG 6 2012 .SYNOPSIS... SURFACE HIGH PRESSURE LOCATED FAR NORTH OF THE FIFTIETH STATE WILL MAINTAIN A TRADE WIND WEATHER PATTERN ACROSS THE MAIN HAWAIIAN ISLANDS THROUGH THIS WEEKEND. TRADE SHOWERS WILL CONTINUE ALONG WINDWARD AND MAUKA AREAS...ESPECIALLY NIGHTS AND MORNINGS. ISOLATED SHOWERS WILL ALSO DEVELOP ALONG THE KONA SLOPES OF BIG ISLAND EACH AFTERNOON...BUT LEEWARD SECTIONS OF THE SMALLER ISLANDS WILL REMAIN MOSTLY DRY. && .DISCUSSION... THE PRESSURE GRADIENT SOUTH OF A 1025 MB SURFACE HIGH CENTERED NEAR 32N 153W IS MAINTAINING MODERATE TRADE WINDS ACROSS THE HAWAIIAN ISLANDS EARLY THIS EVENING. WATER VAPOR IMAGERY SHOWS MIDDLE-LEVEL RIDGING ABOVE THE HAWAIIAN ISLANDS. THEREFORE...THE ATMOSPHERE REMAINS QUITE STABLE. AT THE SAME...THE LOWER LEVELS OF THE ATMOSPHERE REMAIN RELATIVELY DRY. SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA SHOW SCATTERED TO BROKEN LOW CLOUDS AND ISOLATED SHOWERS MOVING ACROSS THE PARTS OF THE HAWAIIAN COASTAL WATERS FROM THE EAST. SOME OF THESE LOW CLOUDS AND SHOWERS ARE AFFECTING WINDWARD FACING SLOPES OF THE ISLANDS. CLOUDS AND ISOLATED SHOWERS ALSO CONTINUE TO AFFECT PARTS OF THE KONA SLOPES OF THE BIG ISLAND...BUT THESE APPEAR TO BE SLOWLY TAPERING OFF AS NIGHTTIME COOLING AND DOWN SLOPE WINDS DEVELOP AFTER SUNSET. THE FORECAST MODELS SHOW THE HIGH PRESSURE TO THE NORTH OF THE ALOHA STATE WILL REMAIN IN PLACE THROUGH THIS WEEKEND. THESE MODELS ALSO SHOW THE PRESSURE GRADIENT ACROSS THE ISLANDS WILL INCREASE SLIGHTLY STARTING TUESDAY MORNING. AS A RESULT...EXPECT TRADE WIND SPEEDS TO BE MODERATE TO LOCALLY FRESH FROM TUESDAY MORNING INTO THURSDAY. THE TRADE WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY BY THE END OF THE WORK WEEK. THE MODEL OUTPUT INDICATES CONDITIONS WILL BECOME SLIGHTLY DRIER TUESDAY AND WEDNESDAY. THIS DRYING TREND IS SHORT LIVED AS MODEL GUIDANCE...ESPECIALLY THE GFS...BRINGS AN AREA OF LOW-LEVEL MOISTURE FROM THE EAST WITH A MODEST INCREASE IN TRADE SHOWERS EXPECTED. REGARDLESS OF THE SUBTLE DAY TO DAY CHANGES IN LOW-LEVEL MOISTURE... THE MODELS CONTINUE TO SHOW LOW CLOUDS AND TRADE SHOWERS AFFECTING WINDWARD AND MAUKA AREAS...ESPECIALLY NIGHTS AND MORNINGS. LEEWARD AREAS OF THE SMALLER ISLANDS ARE FORECAST TO REMAIN DRY. THE KONA SLOPES ON THE BIG ISLAND WILL CONTINUE TO HAVE CLOUDS AND SHOWERS DURING THE AFTERNOON AND EVENING HOURS. EXPECT THE CURRENT BENIGN TRADE WIND WEATHER PATTERN TO CONTINUE THROUGH NEXT WEEKEND. && .AVIATION... A RELATIVELY DRY AND STABLE LOW-LEVEL TRADE WIND PATTERN CONTINUES ACROSS THE STATE. VFR CONDITIONS ARE EXPECTED TO DOMINATE TONIGHT... EXCEPT BRIEF PERIODS OF MVFR/IFR ARE POSSIBLE OVERNIGHT FOR PHTO AND SOME WINDWARD FACING SLOPES. AS THE LOW-LEVEL TRADE WIND FLOW GRADUALLY INCREASES DURING THE DAY ON TUESDAY...AN AIRMET FOR TEMPO MODERATE LOW-LEVEL TURBULENCE MAY BE REQUIRED FOR THE AIR SPACE LEEWARD OF THE MOUNTAINOUS TERRAIN ON ALL ISLANDS. && .MARINE... TRADE WINDS REMAIN IN PLACE WITH WINDS AND SEAS ACROSS THE TYPICALLY WINDY WATERS AND CHANNELS ADJACENT TO THE ISLANDS OF MAUI AND HAWAII COUNTIES REMAINING CLOSE TO THE SMALL CRAFT ADVISORY /SCA/ CRITERIA TONIGHT. SINCE THE TRADES ARE EXPECTED TO INCREASE AFTER SUNRISE TUESDAY MORNING...WE WILL ISSUE A SCA FOR THESE WINDY MARINE ZONES THIS EVENING. THE SCA CONDITIONS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY NIGHT. THE CURRENT SMALL...BUT LONG-PERIOD SOUTHWEST SWELL WILL CONTINUE TO PRODUCE SMALL TO MODERATE SURF ALONG SOUTH AND WEST FACING SHORES OF THE ISLANDS THROUGH TUESDAY. THIS SOUTHWEST SWELL WILL GRADUALLY DIMINISH THROUGH MID-WEEK...LEAVING ONLY SMALL BACKGROUND SURF ALONG SOUTH FACING SHORES THROUGH THIS WEEKEND. OTHERWISE...NO SIGNIFICANT SWELLS ARE ANTICIPATED THIS WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IN EFFECT FROM 600 AM TUESDAY TO 600 AM WEDNESDAY FOR MAALAEA BAY...THE WATERS SOUTH OF THE BIG ISLAND... AND THE PAILOLO AND ALENUIHAHA CHANNELS. && HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:06 PM HST | Wind Advisory | HFO | Hawaii | 15 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.